Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Derivations with Engel conditions
on multilinear polynomials


Authors: Pjek-Hwee Lee and Tsiu-Kwen Lee
Journal: Proc. Amer. Math. Soc. 124 (1996), 2625-2629
MSC (1991): Primary 16W25; Secondary 16N60, 16R50, 16U80
DOI: https://doi.org/10.1090/S0002-9939-96-03351-5
MathSciNet review: 1327023
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $R$ be a prime algebra over a commutative ring $K$ with unity and let $f(X_{1}, \ldots , X_{n})$ be a multilinear polynomial over $K$. Suppose that $d$ is a nonzero derivation on $R$ such that for all $r_{1}, \ldots , r_{n}$ in some nonzero ideal $I$ of $R$, $\Big [ d\big ( f(r_{1}, \ldots , r_{n})\big ), f(r_{1}, \ldots , r_{n}) \Big ]_{k} = 0$ with $k$ fixed. Then $f(X_{1}, \ldots , X_{n})$ is central--valued on $R$ except when char $R=2$ and $R$ satisfies the standard identity $s_{4}$ in 4 variables.


References [Enhancements On Off] (What's this?)

  • 1. C. L. Chuang, GPIs having coefficients in Utumi quotient rings, Proc. Amer. Math. Soc. 103 (1988), 723--728. MR 89e:16028
  • 2. T. S. Erickson, W. S. Martindale and J. M. Osborn, Prime nonassociative algebras, Pacific J. Math. 60 (1975), 49--63. MR 52:3264
  • 3. N. Jacobson, Structure of Rings, Amer. Math. Soc. Colloq. Pub., 37, Amer. Math. Soc., Providence, RI, 1964. MR 36:5158
  • 4. V. K. Kharchenko, Differential identities of semiprime rings, Algebra and Logic 18 (1979), 58--80. MR 81f:16052
  • 5. C. Lanski, Differential identities, Lie ideals, and Posner's theorems, Pacific J. Math. 134 (1988), 275--297. MR 89j:16051
  • 6. C. Lanski, An Engel condition with derivation, Proc. Amer. Math. Soc. 118 (1993), 731--734. MR 93i:16050
  • 7. P. H. Lee and T. K. Lee, Lie ideals of prime rings with derivations, Bull. Inst. Math. Acad. Sinica 11 (1983), 75--80. MR 85c:16049
  • 8. U. Leron, Nil and power--central polynomials in rings, Trans. Amer. Math. Soc. 202 (1975), 97--103. MR 50:7241
  • 9. W. S. Martindale, Prime rings satisfying a generalized polynomial identity, J. Algebra 12 (1969), 576--584. MR 39:257
  • 10. E. C. Posner, Derivations in prime rings, Proc. Amer. Math. Soc. 8 (1957), 1093--1100. MR 20:2361
  • 11. J. Vukman, Commuting and centralizing mappings in prime rings, Proc. Amer. Math. Soc. 109 (1990), 47--52. MR 90h:16010

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16W25, 16N60, 16R50, 16U80

Retrieve articles in all journals with MSC (1991): 16W25, 16N60, 16R50, 16U80


Additional Information

Pjek-Hwee Lee
Affiliation: Department of Mathematics, National Taiwan University, Taipei, Taiwan
Email: phlee@math.ntu.edu.tw

Tsiu-Kwen Lee
Affiliation: Department of Mathematics, National Taiwan University, Taipei, Taiwan
Email: tklee@math.ntu.edu.tw

DOI: https://doi.org/10.1090/S0002-9939-96-03351-5
Keywords: Multilinear polynomial, derivation, generalized polynomial identity
Received by editor(s): November 4, 1994
Received by editor(s) in revised form: March 1, 1995
Communicated by: Ken Goodearl
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society